Alert archive / Washington / Gale Warnings in 2017
Gale Warning 43, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at May 23, 2017, 3:28 PM PDT. It took effect at May 23, 2017, 8:00 PM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2017, 3:28 PM PDT (22:28 UTC)
- In effect from
- May 23, 2017, 8:00 PM PDT
- Expired
- May 23, 2017, 7:53 PM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
405 WHUS76 KSEW 232228 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 328 PM PDT TUE MAY 23 2017 PZZ131-132-240630- /O.UPG.KSEW.GL.W.0042.000000T0000Z-170524T1200Z/ /O.NEW.KSEW.SR.W.0003.170523T2228Z-170524T0300Z/ /O.NEW.KSEW.GL.W.0043.170524T0300Z-170524T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 328 PM PDT TUE MAY 23 2017 ...STORM WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT WEDNESDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS...WEST WINDS 35 TO 45 KNOTS WITH GUSTS TO 55 KNOTS EASING OVERNIGHT. * WAVES/SEAS...5 TO 8 FEET SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-240630- /O.CON.KSEW.GL.W.0042.000000T0000Z-170524T0900Z/ ADMIRALTY INLET- 328 PM PDT TUE MAY 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...NORTHWESTERLY WINDS RISING TO 25 TO 40 KNOTS THIS AFTERNOON AND TONIGHT * WAVES/SEAS...WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-240630- /O.CON.KSEW.GL.W.0042.000000T0000Z-170524T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 328 PM PDT TUE MAY 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...WEST TO SOUTHWESTERLY WINDS RISING TO 25 TO 35 KNOTS THIS AFTERNOON AND TONIGHT. * WAVES/SEAS...WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-240630- /O.CON.KSEW.GL.W.0042.170524T0000Z-170524T0800Z/ PUGET SOUND AND HOOD CANAL- 328 PM PDT TUE MAY 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY... * WINDS...NORTHWEST WINDS RISING TO 25 TO 35 KNOTS NORTH OF SEATTLE TONIGHT. FROM SEATTLE SOUTHWARD SOUTHWEST WIND 15 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 4 FEET...EXCEPT 3 TO 5 FEET NORTH PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-240630- /O.CON.KSEW.RB.Y.0022.170524T0000Z-170525T1600Z/ GRAYS HARBOR BAR- 328 PM PDT TUE MAY 23 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... * WAVES/SEAS...7 TO 9 FEET TONIGHT EXCEPT TO 11 FEET DURING THE MAXIMUM EBB CURRENT. 9 TO 11 FEET ON WEDNESDAY EXCEPT 12 FEET DURING THE MAXIMUM EBB CURRENT. * FIRST EBB...VERY STRONG EBB AROUND 4 AM WEDNESDAY MORNING. * SECOND EBB...AROUND 415 PM WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-240630- /O.CON.KSEW.SC.Y.0128.000000T0000Z-170525T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 328 PM PDT TUE MAY 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...15 TO 25 KNOTS RISING TO 20 TO 30 KNOTS TONIGHT. * WAVES/SEAS...WIND WAVES 3 TO 5 FEET BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-240630- /O.CON.KSEW.SC.Y.0128.000000T0000Z-170525T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 328 PM PDT TUE MAY 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... * WINDS...WEST WINDS RISING TO 20 TO 30 KNOTS THIS AFTERNOON AND TONIGHT. * WAVES/SEAS...WIND WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
2 follow-up statements
811 WHUS76 KSEW 240244 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 744 PM PDT TUE MAY 23 2017 PZZ131-132-241045- /O.EXP.KSEW.SR.W.0003.000000T0000Z-170524T0300Z/ /O.CON.KSEW.GL.W.0043.170524T0300Z-170524T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 744 PM PDT TUE MAY 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...STORM WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... * WINDS...WEST WINDS 35 TO 45 KNOTS WITH GUSTS TO 55 KNOTS EASING OVERNIGHT. * WAVES/SEAS...5 TO 8 FEET SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-240900- /O.CON.KSEW.GL.W.0042.000000T0000Z-170524T0900Z/ ADMIRALTY INLET- 744 PM PDT TUE MAY 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...NORTHWESTERLY WINDS RISING TO 25 TO 40 KNOTS THIS AFTERNOON AND TONIGHT * WAVES/SEAS...WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-240900- /O.CON.KSEW.GL.W.0042.000000T0000Z-170524T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 744 PM PDT TUE MAY 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...WEST TO SOUTHWESTERLY WINDS RISING TO 25 TO 35 KNOTS THIS AFTERNOON AND TONIGHT. * WAVES/SEAS...WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-240800- /O.CON.KSEW.GL.W.0042.000000T0000Z-170524T0800Z/ PUGET SOUND AND HOOD CANAL- 744 PM PDT TUE MAY 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY... * WINDS...NORTHWEST WINDS RISING TO 25 TO 35 KNOTS NORTH OF SEATTLE TONIGHT. FROM SEATTLE SOUTHWARD SOUTHWEST WIND 15 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 4 FEET...EXCEPT 3 TO 5 FEET NORTH PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-241045- /O.CON.KSEW.RB.Y.0022.000000T0000Z-170525T1600Z/ GRAYS HARBOR BAR- 744 PM PDT TUE MAY 23 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... * WAVES/SEAS...7 TO 9 FEET TONIGHT EXCEPT TO 11 FEET DURING THE MAXIMUM EBB CURRENT. 9 TO 11 FEET ON WEDNESDAY EXCEPT 12 FEET DURING THE MAXIMUM EBB CURRENT. * FIRST EBB...VERY STRONG EBB AROUND 4 AM WEDNESDAY MORNING. * SECOND EBB...AROUND 415 PM WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-241045- /O.CON.KSEW.SC.Y.0128.000000T0000Z-170525T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 744 PM PDT TUE MAY 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...15 TO 25 KNOTS RISING TO 20 TO 30 KNOTS TONIGHT. * WAVES/SEAS...WIND WAVES 3 TO 5 FEET BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-241045- /O.CON.KSEW.SC.Y.0128.000000T0000Z-170525T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 744 PM PDT TUE MAY 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... * WINDS...WEST WINDS RISING TO 20 TO 30 KNOTS THIS AFTERNOON AND TONIGHT. * WAVES/SEAS...WIND WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
504 WHUS76 KSEW 240253 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 753 PM PDT TUE MAY 23 2017 PZZ131-132-241000- /O.EXT.KSEW.SR.W.0003.000000T0000Z-170524T1000Z/ /O.CAN.KSEW.GL.W.0043.170524T0300Z-170524T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 753 PM PDT TUE MAY 23 2017 ...STORM WARNING NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WIND...WEST 35 TO 45 KNOTS WITH GUSTS TO 55 KNOTS EASING OVERNIGHT. * WAVES...5 TO 8 FEET...SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ130-241100- /O.UPG.KSEW.SC.Y.0128.000000T0000Z-170525T0000Z/ /O.EXB.KSEW.GL.W.0042.000000T0000Z-170524T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 753 PM PDT TUE MAY 23 2017 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST 25 TO 35 KNOTS...EASING OVERNIGHT. * SEAS...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-240900- /O.CON.KSEW.GL.W.0042.000000T0000Z-170524T0900Z/ ADMIRALTY INLET- 753 PM PDT TUE MAY 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...NORTHWEST 30 TO 40 KNOTS...EASING OVERNIGHT. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-240900- /O.CON.KSEW.GL.W.0042.000000T0000Z-170524T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 753 PM PDT TUE MAY 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WIND...SOUTHWEST 20 TO 35 KNOTS...EASING OVERNIGHT. * WAVES...WIND WAVES 3 TO 6 FEET...SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-240800- /O.CON.KSEW.GL.W.0042.000000T0000Z-170524T0800Z/ PUGET SOUND AND HOOD CANAL- 753 PM PDT TUE MAY 23 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY... * WIND...NORTHERLY 25 TO 35 KNOTS OVER THE CENTRAL AND NORTH SOUND...EXCEPT SOUTHWEST 15 TO 25 KNOTS ELSEWHERE. WIND EASING OVERNIGHT. * WAVES...2 TO 6 FEET...HIGHEST OVER THE NORTH SOUND....SUBSIDING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-241100- /O.CON.KSEW.RB.Y.0022.000000T0000Z-170525T1600Z/ GRAYS HARBOR BAR- 753 PM PDT TUE MAY 23 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... * COMBINES SEAS...5 TO 7 FEET...BUILDING TO 9 TO 11 FEET WEDNESDAY. * BAR CONDITIONS...MODERATE...BECOMING ROUGH ON WEDNESDAY. * FIRST EBB...AROUND 4 AM WEDNESDAY...AND IT WILL BE VERY STRONG. * SECOND EBB...AROUND 415 PM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-241100- /O.CON.KSEW.SC.Y.0128.000000T0000Z-170525T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 753 PM PDT TUE MAY 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...NORTHWEST 15 TO 30 KNOTS. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 23, 9:40 AM PDT, 5 hours 48 minutes earlier.
Area forecast discussion, May 23, 9:40 AM PDT, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
940 AM PDT Tue May 23 2017
.SYNOPSIS...Strong onshore flow will develop today as an upper level
trough rapidly moves toward Western Washington, bringing strong
westerly winds through the Strait of Juan de Fuca and into parts
of Western Washington this evening. Clouds and cooler
temperatures will follow on Wednesday. This upper trough will
weaken and shift east Thursday. A warm and dry upper ridge
pattern will return this weekend.
&&
.SHORT TERM...The strong upper ridge of the past few days will
come crashing down today in response to an upper trough with a
strong height fall center moving east-southeast across southern
B.C. this afternoon and tonight. This will sweep a strong cold
front out of the northwest through Western Washington this
evening. Strong onshore flow will follow the front, peaking this
evening. The UIL-BLI pressure gradient is forecast to peak over +6
mb this evening, initiating a strong surge of westerly winds
through the Strait of Juan de Fuca. Previous shift already issued
a Wind Advisory for land areas adjacent to the eastern Strait. GFS
LAMP guidance brings a sustained westerly wind of 40 mph at NUW
this evening, and hi-res Canadian guidance backs this up. This
may soon prompt an upgrade to a High Wind Warning for the
Admiralty Inlet area, including Whidbey Island. Further south, the
latest HRRR shows northwesterly gales spreading from the waters
of Admiralty Inlet into the far north end of Puget sound around
04z-05z (9-10 pm), which may soon prompt the expansion of the
Wind Advisory into the Everett Area. Given fully foliated trees
and potential impacts from the less common northwesterly
direction, impacts may be greater than normal, even if wind gusts
in the Everett area only muster to reach speeds of 40 mph. Onshore
flow will gradually weaken during the overnight hours.
Otherwise, have added a few showers to the forecast over the
central and north Puget Sound region this evening due to low-level
convergence and lift from the passing upper trough axis. Haner
Remainder of short and long term from previous discussion:
Western WA ends up on the back side of the upper trough by late
Wed morning...precip signatures look to linger over the higher
elevations and even bleeding some slight chance pops into some
lowland areas. The big headline for Wed though will be the cool
off in temps down into 60s for much of the area. This cooldown
will not last long...as upper level ridging builds over the
Pacific and as such...temps rebound back into the upper 60s/lower
70s for Thursday. This will also serve to further limit any precip
to near the Cascade crest...thanks to a bit of instability from
minor shortwave disturbances...and thus resuming a mostly dry
forecast for the lowlands. SMR
.LONG TERM...By Friday, upper level ridging is in full control of
the area, wrapping up any precip threat and ramping up temps once
again making for a pretty warm weekend...inland lowland highs for
Friday in the mid to upper 70s and for Saturday in the lower 80s.
Some slow, gradual cooling will start on Sunday as the ridge axis
shifts eastward over the Cascade crest. Models once again want to
bring in some precip Sunday and Monday...mostly driven by a mix of
instability and terrain and thusly limited to higher elevations.
Likely will not see a change in the weather pattern until the middle
of next week...although models are in disagreement on when/how this
will occur. GFS is faster at bringing a trough in for next Tue
evening while the ECMWF holds off on the trough til at least next
Wed. Neither solution looks particularly...coherent...leaving a
particularly high lack of confidence. SMR
&&
.AVIATION...A cold deep upper level low near the central B.C.
coast at 18Z will move SE across southern B.C. through tonight. It
will be over southern Alberta around 15Z Wednesday. W flow aloft
over W WA will increase through 00Z then become strong NW flow
after 00Z. Low level onshore flow will become quite strong through
this evening. Areas around the north interior will have localized
very windy conditions.
Overall, the air mass will remain generally dry with VFR
conditions. Stratus currently along the coast will move part way
inland through the Strait of Juan De Fuca and between KHQM and
KSHN, but strong mixing from the onshore flow should prevent
widespread coverage of MVFR/IFR stratus. In addition, low level
convergence may develop between KPAE and KSEA 00Z-08Z for
localized MVFR CIGS.
KSEA...Good VFR conditions through 00Z. Surface winds will be N
4-10 KT through 22Z then shift southwesterly 10-15 KT. A
convergence zone may be in the vicinity from 00Z through 05Z with
a wind shift from SW to NE and CIGS possibly down to BKN025.
&&
.MARINE...A surface ridge will remain offshore this week which
will maintain the current onshore flow pattern.
An upper level low will move SE across southern B.C. today.
Onshore flow is in the process of intensifying today as the trough
traverses the area, and models are in good agreement that this
onshore flow event will be unusually strong. High end gales, 35-45
KT, are already forecast this afternoon and this evening for the
central and east strait of Juan De Fuca. The 06Z Canadian HRDPS
has backed away from storm force winds and in collaboration with
the B.C. Environment Canada office we will hold off on a storm
warning for now.
Based on the HRDPS, the NCAR ensembles, and the latest HRRR run
this is looking more and more like a strong NW flow event.
Admiralty inlet winds have been beefed up to 30-40 KT and Everett
harbor has been pushed up to SCA winds this evening. Per the
latest HRRR, there is still a chance for brief borderline gale
winds to reach north Puget Sound, just S of Admiralty inlet and
around Everett Harbor.
A gale warning remains in effect for the Northern Inland waters
zone and SCA are in place for the remaining waters. Winds should
begin easing by midnight and then weaken fairly rapidly late
tonight. Light to moderate onshore flow will prevail the rest of
this week.
A steep, 10 FT fresh swell is still expected to reach the coastal
waters through Wednesday night. Kam
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory until 11 PM PDT this evening for Admiralty Inlet
Area-Eastern Strait of Juan de Fuca-San Juan County.
PZ...Small Craft Advisory until 5 PM PDT Wednesday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Gale Warning until 5 AM PDT Wednesday for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Gale Warning from 2 PM this afternoon to 2 AM PDT Wednesday for
Admiralty Inlet-Northern Inland Waters Including The San
Juan Islands.
Small Craft Advisory until 5 PM PDT Wednesday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 6 PM to 11 PM PDT this evening for
Puget Sound and Hood Canal.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:43 AM PDT | Wind Advisory | SEW | San Juan | 20 hr |
| May 23, 10:32 AM PDT | High Wind Warning | SEW | 14 hr | |
| May 23, 3:01 PM PDT | Small Craft Advisory for Rough Bar | SEW | 15 hr | |
| May 23, 3:28 PM PDT | Storm Warning | SEW | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.